Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Duluth, MN

September 3, 2012Sawyer County, Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Sep 3, 2012, 4:54 AM CDT for Sawyer County, Washburn County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2012, 4:54 AM CDT (09:54 UTC)
Expired
Sep 3, 2012, 5:30 AM CDT
In force
36 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 133 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
625 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1695 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS53 KDLH 030954
SVRDLH
WIC113-129-031030-
/O.NEW.KDLH.SV.W.0159.120903T0954Z-120903T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
454 AM CDT MON SEP 3 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAWYER COUNTY IN NORTHWEST WISCONSIN...
  SOUTHEASTERN WASHBURN COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 530 AM CDT

* AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF SARONA...OR 17 MILES NORTH OF RICE LAKE...AND MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE SISSABAGAMA LAKE AROUND 500 AM CDT.
  EDGEWATER AND STONE LAKE AROUND 505 AM CDT.
  RESERVE AND COUDERAY AROUND 515 AM CDT.
  RADISSON AROUND 520 AM CDT.
  NEW POST AND CHIPPEWA LAKE AROUND 525 AM CDT.
  OJIBWA AROUND 530 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4585 9181 4606 9096 4564 9088 4563 9127
      4563 9174
TIME...MOT...LOC 0953Z 253DEG 36KT 4575 9164
WIND...HAIL 60MPH 1.00IN

$$

EOM
2 follow-up statements
996 
WWUS53 KDLH 031013
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
513 AM CDT MON SEP 3 2012

WIC129-031022-
/O.CAN.KDLH.SV.W.0159.000000T0000Z-120903T1030Z/
WASHBURN WI-
513 AM CDT MON SEP 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHBURN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4592 9153 4606 9096 4564 9088 4563 9127
      4563 9151
TIME...MOT...LOC 1012Z 253DEG 36KT 4577 9136

$$

WIC113-031030-
/O.CON.KDLH.SV.W.0159.000000T0000Z-120903T1030Z/
SAWYER WI-
513 AM CDT MON SEP 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SAWYER COUNTY
UNTIL 530 AM CDT...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR EDGEWATER...OR 17 MILES SOUTH OF
HAYWARD...MOVING EAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RADISSON AROUND 520 AM CDT.
  OJIBWA AND NEW POST AROUND 525 AM CDT.
  WINTER AROUND 530 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. THERE HAVE BEEN PUBLIC REPORTS OF OVER AN INCH OF 
RAIN WITHIN 15 MINUTES WITH THIS STORM.  DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4592 9153 4606 9096 4564 9088 4563 9127
      4563 9151
TIME...MOT...LOC 1012Z 253DEG 36KT 4577 9136
WIND...HAIL 60MPH 0.75IN

$$

EOM
875 
WWUS53 KDLH 031023
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
523 AM CDT MON SEP 3 2012

WIC113-031032-
/O.EXP.KDLH.SV.W.0159.000000T0000Z-120903T1030Z/
SAWYER WI-
523 AM CDT MON SEP 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SAWYER COUNTY WILL EXPIRE AT
530 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER LOCALLY HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4592 9153 4606 9096 4564 9088 4563 9127
      4563 9151
TIME...MOT...LOC 1022Z 253DEG 36KT 4576 9121

$$

EOM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:02 AM CDT, 52 minutes earlier.

Area forecast discussion, Sep 3, 4:02 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
402 AM CDT MON SEP 3 2012

.SHORT TERM...THIS MORNING THROUGH TUESDAY...
STILL...SIGNIFICANT HIGH LEVEL SUBSIDENCE OVER A WIDE AREA...
UNANTICIPATED BY ANY OF THE MODELS...IS THE INFLUENCE OF THE STILL
WELL ORGANIZED MID AND UPPER LEVEL REMNENTS OF ISAAC. ABUNDANT
MOISTURE...WITH PRECIPITABLE WATER OF 1 1/2 INCHES...WILL NOT
RESULT IN MORE THAN ISOLATED AND SPOTTY RAIN ACROSS NORTHWEST
WISCONSIN THIS MORNING. RAIN FROM ISOLATED THUNDERSTORMS LATE
MONDAY NIGHT AND TUESDAY WILL ALSO BE ISOLATED. THE COMBINATION OF
MID-SUMMER HEAT INLAND AND A RECENT HISTORY OF INSIGNIFICANT RAIN
WILL RESULT IN CONTUNUED RAPID DRYING OF VEGETATION. WINDS WILL
REMAIN WEAK. A WEAK TROUGH...THAT WOULD NORMALLY PRODUCE AREAS OF
HEAVY RAIN...WILL ONLY RESULT IN ISOLATED THUNDERSTORMS TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MAJOR CHANGES IN UPPER FLOW UNDERWAY THIS PERIOD AS LARGE VORTEX
OVER CTRL CANADA MOVES EAST TO HUDSON BAY. SECONDARY SHORTWAVE TROF
WILL AMPLIFY UPSTREAM OVER NRN ROCKIES...AND THEN MOVE INTO BASE OF
MIDWESTERN TROF. THIS IS A CONTINUATION OF MDL CONSENSUS OVER LAST
FEW DAYS. A PROGRESSIVELY COOLER WX PATTERN WILL EVOLVE OVER THE
REGION. PRECIPITATION CHANCES ARE EXPECTED AT ONSET OF PERIOD AS
WEAK SFC WAVE DEVELOPS ALONG FRONT BDRY TUESDAY EVENING AND HEADS
TOWARDS LAKE SUPERIOR BY WEDNESDAY. SHOULD HAVE RAPID PROGRESSION OF
FORCING/DEEP LAYER MOISTURE TO THE EAST WEDNESDAY WITH POPS
DECREASING AFTER 18Z. THURSDAY SHOULD FEATURE SOME LOW POPS OVER NRN
MN TIER OF ZONES AND OVER ELEVATED TERRAIN OF ERN WISC ZONES. A
FRONTAL BDRY WILL SINK SOUTH THUR NIGHT/EARLY FRIDAY. POPS FRIDAY
WILL BE CONFINED TO NRN TIER OF MN AND OVER ERN WISC....SIMILAR TO
THURSDAY. AT THIS POINT...WEEKEND APPEARS QUIET WITH HIGH SETTLING
IN AT SFC AND UPPER TROF AXIS EAST OF  REGION.

&&

.AVIATION...09/03/06Z ISSUANCE...
A WEAK COLD FRONT WILL PASS THROUGH THE MINNESOTA TERMINALS
OVERNIGHT. SCTD SHOWER/TSHOWERS AHEAD OF THE FRONT WILL AFFECT THE
HYR AERODROME. BEHIND THE FRONT...THERE WILL BE A PERIOD OF BR/FG AS
CLEAR SKIES AND LIGHT WINDS TAKE ADVANTAGE OF RESIDUAL MOISTURE NEAR
SFC.

&&

.POINT TEMPS/POPS...
DLH  81  61  81  57 /  10  10  20  40
INL  82  54  80  52 /  10  10  20  20
BRD  85  57  84  55 /  10  20  10  40
HYR  86  61  85  59 /  10  10  20  50
ASX  83  61  85  59 /  20  10  20  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
LONG TERM....CANNON
AVIATION...CANNON
Hazardous weather outlook, Sep 3, 2:29 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
229 AM CDT MON SEP 3 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-041030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
229 AM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...EARLY THIS MORNING

A FEW THUNDERSTORMS WILL OCCUR EARLY MONDAY MORNING OVER COOK
COUNTY MINNESOTA AND MOST OF NORTHWEST WISCONSIN AS A FRONTAL
BOUNDARY STALLS OVER THE AREA. THESE STORMS MAY PRODUCE SMALL
HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST WISCONSIN
MONDAY MORNING.

ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS THE NORTHLAND TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED EARLY THIS MORNING.

LSZ121-140>148-041030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
229 AM CDT MON SEP 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...EARLY THIS MORNING

SCATTERED THUNDERSTORMS WILL OCCUR OVER THE NEARSHORE WATERS EARLY
MONDAY MORNING. SOME STORMS WILL PRODUCE GUSTY WINDS AND POSSIBLY
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE NEARSHORE WATERS
ADJACENT TO NORTHWEST WISCONSIN MONDAY MORNING.

ADDITIONAL THUNDERSTORMS MAY DEVELOP TUESDAY AFTERNOON AND
WEDNESDAY.

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Sep 3, 3:06 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
306 AM CDT MON SEP 3 2012

WIZ007-008-030830-
SAWYER-WASHBURN-
306 AM CDT MON SEP 3 2012

...A STRONG THUNDERSTORM IS JUST SOUTH OF THE HAYWARD AREA...

AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SARONA...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF UP TO AN INCH OF RAINFALL IN AN HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  BIRCHWOOD BY 315 AM...
  EDGEWATER AND STONE LAKE BY 325 AM...
  RESERVE AND COUDERAY BY 330 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4584 9191 4592 9124 4564 9115 4563 9127
      4563 9192

EOM
Special weather statement, Sep 3, 3:33 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
333 AM CDT MON SEP 3 2012

WIZ002>004-030900-
ASHLAND-BAYFIELD-IRON-
333 AM CDT MON SEP 3 2012

...THUNDERSTORMS MOVING ACROSS NORTHERN ASHLAND COUNTY...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARKSDALE TO 6 MILES
NORTH OF MARENGO TO 8 MILES SOUTH OF GRAND VIEW...MOVING EAST AT 30
MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  LA POINTE BY 340 AM...
  HIGH BRIDGE BY 345 AM...
  ODANAH AND MELLEN BY 355 AM...
  GURNEY AND CEDAR BY 400 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4631 9050 4631 9120 4654 9093 4674 9109
      4688 9073 4677 9067 4677 9071 4673 9076
      4660 9058 4650 9021
Special weather statement, Sep 3, 3:36 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
336 AM CDT MON SEP 3 2012

WIZ002-003-007>009-030900-
ASHLAND-BAYFIELD-PRICE-SAWYER-WASHBURN-
336 AM CDT MON SEP 3 2012

...THUNDERSTORMS MOVING ACROSS SAWYER COUNTY...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF LOST
LAND LAKE TO 7 MILES EAST OF CHIPPEWA LAKE TO EDGEWATER...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  COUDERAY BY 345 AM...
  NAMEKAGON AND EXELAND BY 350 AM...
  RADISSON AND CLAM LAKE BY 355 AM...
  OJIBWA AND WINTER BY 400 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4627 9061 4608 9056 4566 9088 4566 9149
      4576 9167 4593 9149 4627 9118
Special weather statement, Sep 3, 3:39 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
339 AM CDT MON SEP 3 2012

MNZ021-030915-
SOUTHERN COOK/NORTH SHORE-
339 AM CDT MON SEP 3 2012

...STRONG THUNDERSTORM NEAR LAKE SUPERIOR...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TOM LAKE...MOVING EAST AT 35
MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  HOVLAND BY 350 AM...
  GRAND PORTAGE BY 415 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4796 8959 4798 8962 4795 8963 4793 8969
      4788 8977 4785 8991 4781 8998 4778 9021
      4790 9028 4792 9026 4803 8978 4802 8961
      4800 8954
Special weather statement, Sep 3, 3:58 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
358 AM CDT MON SEP 3 2012

WIZ006-007-030930-
BURNETT-WASHBURN-
358 AM CDT MON SEP 3 2012

...AN INTENSE THUNDERSTORM IS DEVELOPING SOUTH OF HAYWARD...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 12 MILES SOUTHWEST OF SHELL LAKE...
MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  SHELL LAKE BY 415 AM...
  SARONA AND SPOONER BY 420 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4564 9217 4572 9217 4572 9224 4573 9224
      4590 9168 4563 9154 4563 9155 4563 9215

EOM
Special weather statement, Sep 3, 4:49 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
449 AM CDT MON SEP 3 2012

WIZ002-003-008-009-031015-
ASHLAND-BAYFIELD-PRICE-SAWYER-
449 AM CDT MON SEP 3 2012

...STRONG THUNDERSTORMS ARE DEVELOPING EAST OF HAYWARD...

AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHIPPEWA LAKE...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS OF UP TO AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  LORETTA BY 500 AM...
  CLAM LAKE BY 505 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4624 9070 4594 9054 4581 9116 4605 9130

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:41 AM CDTSpecial Weather StatementDLHWashburn19 min
Sep 3, 3:04 AM CDTSpecial Weather StatementDLHBayfield, Sawyer26 min
Sep 3, 3:06 AM CDTSpecial Weather StatementDLHWashburn24 min
Sep 3, 3:33 AM CDTSpecial Weather StatementDLHAshland27 min
Sep 3, 3:36 AM CDTSpecial Weather StatementDLHSawyer24 min
Sep 3, 3:58 AM CDTSpecial Weather StatementDLHWashburn32 min
Sep 3, 4:12 AM CDTSevere Thunderstorm WarningDLHBurnett, Sawyer, Washburn48 min
Sep 3, 4:49 AM CDTSpecial Weather StatementDLHSawyer26 min
Sep 3, 5:27 AM CDTSpecial Weather StatementDLHSawyer33 min
Sep 3, 6:11 AM CDTSpecial Weather StatementDLHIron34 min
Sep 3, 8:48 AM CDTSpecial Weather StatementDLHPrice27 min
Sep 3, 9:13 AM CDTSpecial Weather StatementDLHPrice32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.